Oklahoma, 2015Flood in Oklahoma, May 24 to 31, 2015
May 24 to 31, 2015 · NWS TSA · 1 event in 1 county or zone
A slow-moving upper level storm system moved into the Plains on May 23rd and 24th. Very moist and unstable air was in place ahead of this system, which supported several rounds of thunderstorms over eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving upper level storm system moved into the Plains on May 23rd and 24th. Very moist and unstable air was in place ahead of this system, which supported several rounds of thunderstorms over eastern Oklahoma. Widespread heavy rainfall resulted in moderate flooding of the Deep Fork River near Beggs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 23, 10:59 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, May 23, 10:59 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT SAT MAY 23 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD RAIN/THUNDER WILL CONTINUE ACROSS THE AREA. MVFR TO
IFR CIGS...AND MVFR VSBYS WILL PREVAIL THROUGH THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 955 PM CDT SAT MAY 23 2015/
DISCUSSION...
FLOODING AND SEVERE WEATHER REMAIN ONGOING ACROSS ERN OKLAHOMA
THIS EVENING...WITH BOTH THE FLOODING AND SEVERE RISK TRANSLATING
SLOWLY TO THE E-NE OVERNIGHT. FORECAST ELEMENTS ARE IN LINE AT
THIS TIME...SO UPDATES IN THE NEAR TERM WILL BE FOR ANY CHANGES TO
THE CURRENT TORNADO WATCH THAT RUNS UNTIL 4 AM.
FLOODING IS BECOMING MORE WIDESPREAD THIS EVENING AS THE HEAVIER
RAIN AXIS INCREASES IN AREAL COVERAGE. FLASH FLOOD WARNINGS ARE IN
EFFECT FOR MUCH OF NORTHEAST OKLAHOMA...WITH ADDITIONAL WARNINGS
LIKELY FOR LOCATIONS FURTHER TO THE EAST...INCLUDING NORTHWEST AND
WEST CENTRAL ARKANSAS LATER TONIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 1 PM SUNDAY TO 7 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...23Hazardous weather outlook, May 23, 11:35 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT SUN MAY 24 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1235 AM CDT SUN MAY 24 2015
...LIFE-THREATENING FLASH FLOODING ONGOING...
...TORNADO WATCH FOR MUCH OF EASTERN OKLAHOMA UNTIL 4 AM...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...ALONG AND EAST OF HIGHWAY 69.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALONG AND EAST OF HIGHWAY 69.
ONSET...ONGOING.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SIGNIFICANT FLASH FLOODING IS ONGOING FROM THE TULSA METRO AREA DOWN
TO NEAR OKEMAH...WHERE BETWEEN 3 AND 6 INCHES OF RAIN HAS FALLEN
DURING THE EVENING HOURS. FLASH FLOODING IS LIKELY FARTHER TO THE
EAST ALONG THE LINE OF STORMS WHICH STRETCHES ROUGHLY ALONG THE
HIGHWAY 69 CORRIDOR. THIS IS A LIFE-THREATENING SITUATION ACROSS
PORTIONS OF THE TULSA METRO.
A LIMITED TORNADO RISK CONTINUES ALONG THE LINE OF STORMS AND FOR
ANY CELLS TO THE EAST OF THERE DUE TO STRONG LOW LEVEL WIND SHEAR IN
A MOIST TROPICAL ENVIRONMENT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND
POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DANGEROUS FLOODING WILL BE ONGOING SUNDAY AND WILL LIKELY
PERSIST IN MONDAY MORNING. THE HEAVY RAIN AXIS WILL GRADUALLY
SHIFT EASTWARD DURING THE DAY ON SUNDAY WITH THE HEAVY RAINS
SPREADING ACROSS WESTERN ARKANSAS. CONDITIONS REMAIN SUPPORTIVE
OF RAPID ONSET FLASH FLOODING AND QUICK ACTION SHOULD BE TAKEN
SHOULD FLOOD WARNINGS BE ISSUED.
THE RAINFALL WILL TAPER OFF DURING THE DAY ON MONDAY...HOWEVER A
LARGE COMPLEX OF STORMS IS EXPECTED TO DEVELOP ACROSS CENTRAL
TEXAS AND TRACK INTO FAR SOUTHEAST OKLAHOMA AND PORTIONS OF WESTERN
ARKANSAS MONDAY NIGHT INTO TUESDAY. THIS WILL QUICKLY WORSEN
ANY ONGOING FLOOD PROBLEMS.
THUNDERSTORM CHANCES REMAIN IN THE FORECAST FOR MUCH OF THE
UPCOMING WEEK...HOWEVER THE COVERAGE AND INTENSITY OF EXPECTED
RAINFALL AMOUNTS WILL BE FURTHER REFINED IN LATER FORECASTS.
ANY ADDITIONAL RAINFALL NEXT WEEK WILL AGGRAVATE ANY
ONGOING LARGE STEM RIVER FLOODING.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
RESPONSE TO FLOODING SHOULD BE EXPECTED THROUGH MONDAY...ESPECIALLY
FOR AREAS NEAR LARGER RIVER BASINS. LIFE THREATENING FLOODING IS
CERTAINLY POSSIBLE WITHIN THE HEAVIER RAINFALL AXIS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
LACYIn the hours before
Local storm report, May 23, 10:47 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD 6 N TULSA 36.22N 95.92W
05/23/2015 TULSA OK AMATEUR RADIO
ROADWAYS IN NORTH TULSA FROM 56TH TO 66TH ST NORTH AND
FROM LEWIS TO UTICA BLOCKED OFF DUE TO HIGH WATER.
&&
JDSLocal storm report, May 23, 11:38 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1238 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM FLASH FLOOD COWETA 35.95N 95.65W
05/24/2015 WAGONER OK AMATEUR RADIO
STREETS FLOODED JUST EAST OF HIGHWAY 51 BETWEEN 111TH AND
121ST STREETS.
&&
SFPLocal storm report, May 24, 12:00 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM FLASH FLOOD MIAMI 36.87N 94.88W
05/24/2015 OTTAWA OK EMERGENCY MNGR
SOME STREETS IMPASSABLE
&&
SFPLocal storm report, May 24, 12:07 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
107 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM FLASH FLOOD MAZIE 36.11N 95.36W
05/24/2015 MAYES OK AMATEUR RADIO
EAST-WEST ROAD 630 IS FLOODED AND IMPASSABLE
&&
SFPLocal storm report, May 24, 12:13 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
113 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD ADAIR 36.44N 95.27W
05/24/2015 MAYES OK AMATEUR RADIO
WATER INTO THE CORNER OF THE HOUSE
&&
LACYLocal storm report, May 24, 12:40 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLOOD 1 N OWASSO 36.28N 95.85W
05/24/2015 TULSA OK NWS EMPLOYEE
NUMEROUS FLOODED AREAS ON 106TH STREET NORTH BETWEEN
145TH AND 193RD STREETS.
&&Flood, Okmulgee
- When
- May 24, 12:45 AM CST to May 31, 11:59 PM CST
- Where
- Okmulgee County, 4.38 mi W of Beggs to 0.85 mi NNW of Nuyaka
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.723, -96.147
The Deep Fork River near Beggs rose above its flood stage 18 feet at 1:45 am CDT on May 24th. The river crested at 26.56 feet at 9:30 pm CDT on the 25th, resulting in moderate flooding. Dentonville Road southwest of Beggs was closed due to high flood water. Other county roads were inundated and homes were isolated by flood water. The river remained in flood through the end of the month, finally falling below flood stage at midnight June 2nd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Mexico, May 24, 20153 deaths · 3 injured · 1 event
- Tornadoes and Flash Flood in Kansas, May 24 to 25, 2015$1.0 million · EF2 · 33 events
- Damaging Winds in Mississippi, May 24, 20151 death · 2 injured · 50 kt wind · 2 events
- Tornadoes and Flash Flooding in Arkansas, May 24 to 25, 20152 injured · $737,000 · EF1 · 46 events
- Tornado in Illinois, May 24, 2015$30,000 · EF2 · 1 event
- Flash Flooding and Flooding in Wyoming, May 24 to 26, 2015$1.9 million · 9 events
- Tornadoes and Damaging Winds in Texas, May 24 to 25, 2015$600,000 · EF1 · 8 events
- Tornadoes and Flash Flood in Missouri, May 24 to 27, 2015$486,000 · EF1 · 9 events
- Tornado and Damaging Winds in Texas, May 24, 20154 injured · $345,000 · EF0 · 7 events
- Tornado and Flash Flooding in Mississippi, May 24 to 27, 2015$260,000 · EF0 · 34 events
- Rip Currents in Florida, May 24 to 26, 20159 injured · 6 events
- Flash Flooding and Hail in Utah, May 24 to 28, 2015$102,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583508.